MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 01/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: section h-3 device evaluated by manufacturer: the complaint device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The drn00v model intraocular lens (iol) was implanted in the patient¿s ocular sinister (left eye).Post-operatively due to patient complaints of blurry near vision and glare, the iol was explanted in a secondary surgical procedure and replaced with a non-johnson & johnson iol, ccwtt0 14.5 diopter lens.There was no incision enlargement, no medical attention, no medication prescribed, no patient injury, no procedural delays, no sutures, and no vitrectomy during the lens exchange procedure.Patient's vision pre-operative was 20/80 and post-operative was 20/20.The patient¿s daily activities were not significantly affected and status post lens exchange was reported as fully recovered.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 17-apr-2025.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received inside a plastic bag stuck to a piece of tape inside a sealed non- johnson & johnson pouch.A patient sticker was also received.During a visual inspection, the device was inspected under magnification.The lens was coated in viscoelastic reside.The lens was cleaned and inspected.No issues that could cause or contribute to the complaint issues were observed, and no issues were identified.No further evaluation was performed.The manufacturing records for the product were reviewed, the units were released in accordance with specifications.A search revealed that no other complaints have been received for this production order (po) number.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21769981
Report Number3012236936-2025-000091
Device Sequence Number12827868
Product Code MFK
UDI-Device Identifier05050474810655
UDI-Public(01)05050474810655(17)260914
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2026
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0145
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer05/05/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date05/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight74 KG
Patient EthnicityNon Hispanic
Patient RaceWhite